Alert archive / California / High Surf Advisories in 2007

High Surf Advisory 2, NWS San Diego, CA

January 31, 2007San Diego County, California

NWS San Diego, CA issued this high surf advisory at Jan 31, 2007, 1:26 PM PST for San Diego County, California. It took effect at Feb 1, 2007, 2:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2007, 1:26 PM PST (21:26 UTC)
In effect from
Feb 1, 2007, 2:00 AM PST
Expired
Feb 1, 2007, 3:31 PM PST
In force
14 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KSGX 312126
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
126 PM PST WED JAN 31 2007


CAZ043-010600-
/O.NEW.KSGX.SU.Y.0002.070201T1000Z-070203T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
126 PM PST WED JAN 31 2007

...HIGH SURF ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST
SATURDAY. 

LARGE WEST SWELL WILL MOVE INTO THE COASTAL WATERS TONIGHT
BRINGING HIGH SURF TO THE BEACHES OF SAN DIEGO COUNTY...MAINLY
SOUTH OF DEL MAR LATE TONIGHT THROUGH FRIDAY NIGHT. SURF IS
EXPECTED TO BUILD TO 6 TO 9 FEET WITH SOME SETS TO 10 FEET LATE
TONIGHT AND CONTINUE THROUGH FRIDAY EVENING THEN SUBSIDE FRIDAY
NIGHT.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE
TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

HORTON
3 follow-up statements
000 
WHUS46 KSGX 010532
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
932 PM PST WED JAN 31 2007

CAZ043-012200-
/O.CON.KSGX.SU.Y.0002.070201T1000Z-070203T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
932 PM PST WED JAN 31 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
2 AM PST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM
PST SATURDAY. 

LARGE WEST SWELL WILL MOVE INTO THE COASTAL WATERS TONIGHT
BRINGING HIGH SURF TO THE BEACHES OF SAN DIEGO COUNTY...MAINLY
SOUTH OF DEL MAR LATE TONIGHT THROUGH FRIDAY NIGHT. SURF IS
EXPECTED TO BUILD TO 6 TO 9 FEET WITH SOME SETS TO 10 FEET LATE
TONIGHT AND CONTINUE THROUGH FRIDAY EVENING THEN SUBSIDE FRIDAY
NIGHT.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

WHITLOW
000 
WHUS46 KSGX 012109
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
109 PM PST THU FEB 1 2007

CAZ043-021030-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-070203T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
109 PM PST THU FEB 1 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. 

LARGE WEST SWELL WILL MOVE INTO THE COASTAL WATERS TONIGHT
BRINGING HIGH SURF TO THE BEACHES OF SAN DIEGO COUNTY...MAINLY
SOUTH OF DEL MAR LATE TONIGHT THROUGH FRIDAY NIGHT. SURF IS
EXPECTED TO BUILD TO 6 TO 9 FEET WITH SOME SETS TO 10 FEET LATE
TONIGHT AND CONTINUE THROUGH FRIDAY EVENING THEN SUBSIDE FRIDAY
NIGHT.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHUS46 KSGX 012331
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
331 PM PST THU FEB 1 2007

...HIGH SURF ADVISORY IS CANCELLED...

.A LARGE WEST SWELL HAS NOT MATERIALIZED TO BE AS LARGE AS
FORECAST AND THE HIGH SURF ADVISORY HAS BEEN CANCELLED. BUOY REPORTS
SHOW THAT THE SWELL HAS DROPPED SLIGHTLY SINCE THIS MORNING. BUOYS
UPSTREAM DO NOT INDICATE ANY MORE INCREASE IN THE SWELL BUT SURF
WILL STILL BE LARGE THROUGH FRIDAY FOR STRONG RIP CURRENTS.

CAZ043-020045-
/O.CAN.KSGX.SU.Y.0002.000000T0000Z-070203T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
331 PM PST THU FEB 1 2007

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
SURF ADVISORY. 

THE SURF IS EXPECTED TO BE ABOUT 3 TO 5 FEET WITH SETS TO 6 FEET
THROUGH FRIDAY. THE DIRECTION OF THE SWELL IS FROM THE WEST
NORTHWEST OR 285 DEGREES AND SHOULD AFFECT ORANGE AND SAN DIEGO
COUNTIES ABOUT THE SAME. THE SURF WILL DECREASE FRIDAY NIGHT
THROUGH SATURDAY.

$$

WHITLOW

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 31, 9:30 AM PST, 3 hours 56 minutes earlier.

Area forecast discussion, Jan 31, 9:30 AM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST WED JAN 31 2007

.SYNOPSIS...DEPARTING UPPER LEVEL LOW PRESSURE AND RESIDUAL MOISTURE
WILL CAUSE A FEW LINGERING SHOWERS INTO THURSDAY MORNING. PARTLY
CLOUDY AND A LITTLE WARMER THURSDAY AFTERNOON THROUGH FRIDAY IN
DRIER NORTHWEST FLOW ALOFT. MOSTLY CLEAR AND MUCH WARMER THIS
WEEKEND AND EARLY NEXT WEEK UNDER HIGH PRESSURE WITH WEAK OFFSHORE
FLOW.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY-SAT)...THERE WAS VARIABLE CLOUDINESS TODAY WITH
ISOLATED SHOWERS...MAINLY W OF THE MOUNTAINS. THE 12Z NKX SOUNDING
WAS MOIST BELOW 700 MB WITH WLY WINDS THROUGH MOST OF THE COLUMN.
ONSHORE GRADIENTS WITH ABOUT 3 MB SAN-IPL.

THE UPPER LOW WILL MOVE E TODAY FOLLOWED BY NW TO N FLOW ALOFT
THROUGH FRI. THERE WILL CONTINUE TO BE LOW LEVEL MOISTURE INTO THU
FOR PARTLY CLOUDY SKIES WITH POSSIBLE UPSLOPE AND ISLAND EFFECT
SHOWERS. THE CHANCE OF PRECIP WILL GENERALLY TAPER OFF AND TEND TO
BE CONFINED TO SAN DIEGO COUNTY THROUGH THU MORNING. JUST SLIGHT
WARMING THU. THE FLOW ALOFT WILL BECOME DRIER OUT OF THE N FRI WITH
OFFSHORE GRADIENTS DEVELOPING FOR A LITTLE MORE WARMING AND
DECREASING CLOUDINESS. STRONG UPPER LEVEL HIGH PRESSURE WILL BE JUST
OFF THE W COAST AND THERE WILL BE WEAK OFFSHORE FLOW SAT FOR MOSTLY
CLEAR SKIES AND A WARMER DAY.

.LONG TERM (SUN-WED)...STRONG HIGH PRESSURE ALOFT AND OFFSHORE FLOW
FOR MOSTLY CLEAR SKIES AND MORE WARMING EARLY NEXT WEEK. THE HIGH
ALOFT AND OFFSHORE FLOW WILL SLOWLY WEAKEN THROUGH THE MIDDLE OF
NEXT WEEK FOR GRADUAL COOLING.

&&

.AVIATION...
UPPER LOW HAS MOVED ONSHORE BUT MOIST UNSTABLE AIR MASS REMAINS.
EXPECT MULTIPLE CU AND STRATOCU LAYERS THROUGH TONIGHT WITH THE
LOWEST LAYER AROUND 1500 FEET WITH ADDITIONAL LAYERS AROUND 3000
FEET AND 5000 FEET. SCATTERED SHOWERS WILL REDUCE VISIBILITIES TO
MVFR CONDITIONS AT TIMES. ONSHORE FLOW WILL KEEP CLOUDS IN THURSDAY
MORNING BUT SHOULD BECOME SCATTERED DURING THE AFTERNOON ON THURSDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DVA
AVIATION...HORTON
Hazardous weather outlook, Jan 31, 12:30 PM PST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1230 PM PST WED JAN 31 2007

CAZ042-010000-
ORANGE COUNTY COASTAL AREAS-
1230 PM PST WED JAN 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ABOVE NORMAL SURF WILL CAUSE AN INCREASED RIP CURRENT RISK THURSDAY
THROUGH FRIDAY NIGHT. SEE LAXSRFSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

CAZ043-010000-
SAN DIEGO COUNTY COASTAL AREAS-
1230 PM PST WED JAN 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH SURF ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST
SATURDAY. SEE LAXCFWSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

DVA

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 9:30 AM PSTMarine Weather StatementSGX9 hr

Nearby

High Surf Advisories in California, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.